Friday, May 29, 2009

Clomid: Day Two...

Breathe easy, everyone here still has their head, so there ::sticks out tongue to naysayers who told us Clomid would turn me into an evil, hormonal devil::.

Aside from a nightly headache and night sweats (sexy, right?) I have had no side effects. My ovaries feel like they are asleep, all numb and tingly, about 2 hours after I take it but by then I am already in bed and more than half asleep so I don't really care. No severe bloating, nausea, boob pain, angry outbursts, irrational thinking, hissy fits or crying explosions.

As for the Gatorade Challenge...it's tough! I made it through the first 48 ounces with no problem. The next two were a bit of a struggle. The seventh bottle was my breaking point. Keep in mind I am drinking all this Gatorade on top of my regular intake of water (which yesterday was 4 16 ounce bottles). I was so sick of drinking. My bladder was screaming at me at 10:30pm that it just couldn't handle another ounce. I drank 7 out of the 8 bottles set as my goal for daily intake, so for the first day, I really don't think that is all too bad. Do I think it is making a difference when it comes to side effects? Absolutely. I started a higher then usual dose of Clomid due to my PCOS (usual initial dose is 50mg, I started at 100mg) and felt no "shock" the day after like those I read about all across Google, my bloating has really been under control (despite drinking my weight in Gatorade) and the mood swings are nonexistent. I honestly think the extra electrolytes and vitamins are making a difference.

Add to that, when you are drinking that much, it totally zaps your appetite, which isn't good. If you remember, I am taking Metformin to help control my PCOS. Metformin is usually used to treat Type2 diabetics and help control their blood sugar but is also approved as a treatment option for PCOS if you do not want to take hormonal birth control. So taking a drug intended for diabetics even though you don't have diabetes can get interesting at times. If I don't eat with my dose it makes me really lightheaded which leads to headaches or it really upsets my stomach. Eating when you don't feel like it is miserable, so today my plan is to figure out how to space 8 12ounce bottles of Gatorade throughout the day so that it doesn't absolutely destroy my appetite. It's a work in progress.



****And this just in****

My injections just arrived. Eeeeeeeeeeeeeeeeeeeeeeeeeek! The needle....it's huge.

::faints::

::repeats to self:: You can do this. You can do this. You can do this.

It's just a needle, right? Just like the ones they take my blood with, right? I do fine with those, so this will be a breeze and will take a fraction of the time.

God, I hope this works. I am really working extra hard this cycle to turn everything over completely to God and let Him have control over this cycle. So far, it's working. He won't heap more onto me than I can handle. Clearly He thinks we can handle this as a couple, so onward we press. I have noticed my prayers being just a touch on the selfish side lately, so let's tack that on to the list of things I need to work on.

Hope everyone is doing well!


Hugs&Kisses

4 comments:

*Amy Leigh* said...

Well, it's not selfish when others pray for you and I have been praying hard for this cycle!

When you do get pregnant, will you be able to quit most of the medications/water boarding torture (gatorade :) and just do progesterone? I hope you don't have to do too many injections...I'm praying for a miracle babe!

Jessica Loves Trevor (JLT) said...

I'm reallly glad the Clomid is not kicking your butt. I will have to try the Gatorade thing, that sounds like it's really helping.

Don't you just lurve Metformin?! I cannot wait to stop taking that hellacious medication! My stomach hurts all the time.

You will be a-okay with the needle. Dont worry!

Danse said...

You can DO it! :thinking of you::

Amanda Hoyt said...

I'm praying that all goes well with the first injections.
Hugs,
Amanda